Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 91, NWS Wichita, KS

May 6, 2015Ellsworth County, Lincoln County, Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 6, 2015, 7:43 PM CDT for Ellsworth County, Lincoln County, Saline County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2015, 7:43 PM CDT (00:43 UTC)
Expired
May 6, 2015, 8:17 PM CDT
In force
34 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Ellsworth County, KS, Lincoln County, KS, Saline County, KS

The radar

The Topeka radar (KTWX), 141 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:41 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
498 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.6
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WUUS53 KICT 070043
SVRICT
KSC053-105-169-070130-
/O.NEW.KICT.SV.W.0091.150507T0043Z-150507T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
743 PM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  BROOKVILLE...OR 13 MILES NORTHEAST OF KANOPOLIS...MOVING NORTHEAST
  AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BROOKVILLE...BEVERLY...GLENDALE AND WESTFALL. 

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 229 AND 249.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3911 9793 3896 9793 3896 9761 3895 9757
      3869 9791 3880 9810 3911 9794
TIME...MOT...LOC 0043Z 219DEG 30KT 3882 9794 

HAIL...1.25IN
WIND...60MPH
 
$$

JAKUB
3 follow-up statements
817 
WWUS53 KICT 070051
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
751 PM CDT WED MAY 6 2015

KSC053-105-169-070130-
/O.CON.KICT.SV.W.0091.000000T0000Z-150507T0130Z/
LINCOLN KS-ELLSWORTH KS-SALINE KS-
751 PM CDT WED MAY 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN LINCOLN...NORTHEASTERN ELLSWORTH AND NORTHWESTERN
SALINE COUNTIES...

AT 751 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
BROOKVILLE...OR 14 MILES WEST OF SALINA...MOVING NORTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BROOKVILLE...BEVERLY...GLENDALE AND WESTFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3911 9793 3896 9793 3896 9761 3895 9757
      3869 9791 3880 9810 3911 9794
TIME...MOT...LOC 0051Z 219DEG 30KT 3887 9789 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

KLEINSASSER
646 
WWUS53 KICT 070104
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
804 PM CDT WED MAY 6 2015

KSC053-105-070114-
/O.CAN.KICT.SV.W.0091.000000T0000Z-150507T0130Z/
LINCOLN KS-ELLSWORTH KS-
804 PM CDT WED MAY 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN AND
NORTHEASTERN ELLSWORTH COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3895 9757 3883 9773 3882 9793 3896 9793
      3896 9761
TIME...MOT...LOC 0104Z 219DEG 30KT 3896 9780 

$$

KSC169-070130-
/O.CON.KICT.SV.W.0091.000000T0000Z-150507T0130Z/
SALINE KS-
804 PM CDT WED MAY 6 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN SALINE COUNTY...

AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CULVER...OR 12
MILES SOUTHWEST OF MINNEAPOLIS...MOVING NORTHEAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GLENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3895 9757 3883 9773 3882 9793 3896 9793
      3896 9761
TIME...MOT...LOC 0104Z 219DEG 30KT 3896 9780 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

KLEINSASSER
470 
WWUS53 KICT 070117
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
817 PM CDT WED MAY 6 2015

KSC169-070126-
/O.CAN.KICT.SV.W.0091.000000T0000Z-150507T0130Z/
SALINE KS-
817 PM CDT WED MAY 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SALINE COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
KANSAS.

LAT...LON 3895 9757 3883 9773 3882 9793 3896 9793
      3896 9761
TIME...MOT...LOC 0114Z 219DEG 30KT 3904 9771 

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:02 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 6, 6:02 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
602 PM CDT WED MAY 6 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 220 PM CDT WED MAY 6 2015

ACTIVE WEATHER PATTERN EXPECTED THROUGH THE WEEKEND...WITH
PERIODIC BOUTS OF STRONG/SEVERE THUNDERSTORMS EXPECTED.

MID-LEVEL VORT MAX IS CURRENTLY MOVING NORTHEAST ACROSS THE
CENTRAL HIGH PLAINS...WHICH MAY GIVE ENOUGH OF A GLANCING BLOW FOR
SOME LARGE SCALE ASCENT ACROSS THE REGION. MEANWHILE...WIDESPREAD
LOW CLOUDS SHOULD CONTINUE TO SCATTER OUT SOME FROM WEST-
EAST...WITH AMPLE LOW-LEVEL MOISTURE STREAMING NORTH...YIELDING
MODEST-STRONG INSTABILITY AND LITTLE CAP BY PEAK HEATING
ALONG/WEST OF I-135. WEAK/MODEST DRYLINE CONVERGENCE IN CONCERT
WITH GLANCING BLOW FROM HIGH PLAINS VORT MAX SHOULD FAVOR MORE
ISOLATED STORM COVERAGE ALONG DRYLINE BY MID-AFTERNOON...WITH
BETTER COVERAGE OVER CENTRAL/NORTHERN KS CLOSER TO UPPER FORCING.
INSTABILITY/DEEP LAYER SHEAR COMBO WILL FAVOR SUPERCELLS. OF
PARTICULAR NOTE IS THE EXPECTED LOW-LEVEL INSTABILITY...LOW-LEVEL
SHEAR AND LOWER CLOUD HEIGHTS PROGGED BY ALL THE GUIDANCE.
CONSEQUENTLY...ANY DISCRETE STORM MOVING/DEVELOPING IN THIS
ENVIRONMENT WILL CARRY THE THREAT FOR A STRONG TORNADO OR TWO
BEFORE 10 PM GENERALLY ALONG/WEST OF I- 135. NOT EXPECTING LONG-
TRACK TORNADOES GIVEN WEAKER MID/UPPER FLOW.

ACTIVE WEATHER PATTERN WILL CONTINUE ON THURSDAY LATE AFTERNOON-
NIGHT...AS A SLOW MOVING FRONTAL ZONE APPROACHES CENTRAL KS FROM
THE NORTHWEST. DESPITE LACK OF APPRECIABLE LARGE SCALE ASCENT
OTHER THAN SUBTLE RIPPLES ALOFT...EXPECTED STRONG INSTABILITY
SHOULD FAVOR VIGOROUS THUNDERSTORM DEVELOPMENT OVER CENTRAL KS
ALONG FRONT BY MID- LATE AFTERNOON. MARGINAL SHEAR COUPLED WITH
THE STRONG INSTABILITY WILL FAVOR STRONG/SEVER MULTI-CELL AND
SUPERCELL STRUCTURES...WITH PRIMARY THREATS BEING LARGE
HAIL/DAMAGING WINDS. IF A LARGE THUNDERSTORM COMPLEX CAN
MATERIALIZE...MAIN THREAT SHOULD TRANSITION TO LOCALLY VERY HEAVY
RAINFALL AMOUNTS THU EVENING/NIGHT...DUE TO WEAKER FLOW ALOFT
ORIENTED PARALLEL TO FRONTAL ZONE.

FRONTAL PLACEMENT FRIDAY WILL LARGELY DEPEND ON STRENGTH OF
CONVECTIVE OUTFLOW FROM THU NIGHT/EARLY FRI STORMS.
NONETHELESS...POTENTIAL EXISTS FOR BOUNDARY TO REMAIN DRAPED/STALLED
ACROSS THE REGION...AS SHORTWAVE ENERGY CONTINUES TO ENCROACH FROM
THE SOUTHWEST CONUS. ONCE AGAIN...DEPENDING ON AMOUNT OF
DESTABILIZATION...COULD SEE ADDITIONAL STRONG/SEVERE STORMS
FRIDAY AFTERNOON-EVENING IN VICINITY OF THE FRONT. LIKE
THU...THINKING MARGINAL DEEP LAYER SHEAR WILL LIKELY PREVENT A
WIDESPREAD SEVERE OUTBREAK...ALTHOUGH LOCALLY HEAVY RAINFALL WILL
CONTINUE TO BE A THREAT.

ADK

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 220 PM CDT WED MAY 6 2015

SATURDAY-SUNDAY TIMEFRAME STILL HAS THE GREATEST POTENTIAL FOR A
MORE WIDESPREAD/SIGNIFICANT SEVERE WEATHER OUTBREAK...AS POWERFUL
SOUTHWEST CONUS TROUGH FINALLY EJECTS EAST/NORTHEAST OVER THE
CENTRAL/SOUTHERN PLAINS ATOP AN INCREASINGLY MOIST/UNSTABLE WARM
SECTOR. THERE REMAINS QUITE A BIT OF UNCERTAINTY SURROUNDING
TIMING AND PLACEMENT OF VARIOUS SYNOPTIC FEATURES...WHICH WILL
HEAVILY INFLUENCE SEVERE POTENTIAL AND PLACEMENT.
CONSEQUENTLY...WILL NOT YET GET TOO CAUGHT UP IN SPECIFICS
SURROUNDING THIS PERIOD.

MEDIUM RANGE CONSENSUS SUPPORTS A RETURN TO A MUCH QUIETER
WEATHER PATTERN BY EARLY NEXT WEEK...WITH DRY CONDITIONS AND
SEASONAL TEMPERATURES EXPECTED.

ADK

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 559 PM CDT WED MAY 6 2015

WIDELY SEPARATED SEVERE THUNDERSTORMS CONTINUE ACROSS
CENTRAL/SOUTH CENTRAL KS EARLY THIS EVENING. WILL NEED VCTS AND/OR
TEMPO +TSRA AT RSL...SLN...HUT...ICT TERMINALS FOR THIS EVENING.
SOUTHERLY LOW-LEVEL JET WILL HELP TO MAINTAIN ONGOING STORM
ACTIVITY. THESE STORMS SHOULD SLIDE INTO EASTERN KS OVERNIGHT AND
MAY IMPACT CNU TERMINAL. LOW STRATUS WILL LIKELY DEVELOP ACROSS
MUCH OF THE AREA OVERNIGHT INTO THURSDAY MORNING....UNDERNEATH THE
LOW-LEVEL JET AXIS. THUNDERSTORMS MAY REDEVELOP THURSDAY AFTERNOON
ACROSS CENTRAL KS NEAR A STALLING FRONT.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  78  63  78 /  60  30  60  50
HUTCHINSON      65  79  62  76 /  60  40  60  50
NEWTON          65  78  61  76 /  60  30  70  50
ELDORADO        65  78  63  77 /  40  30  60  50
WINFIELD-KWLD   66  78  64  79 /  40  30  60  50
RUSSELL         61  79  58  67 /  70  50  70  40
GREAT BEND      62  79  59  70 /  60  50  60  50
SALINA          66  80  61  74 /  70  50  70  50
MCPHERSON       65  79  61  75 /  70  40  70  50
COFFEYVILLE     67  78  65  79 /  40  30  60  50
CHANUTE         66  78  65  79 /  40  40  60  60
IOLA            65  78  64  79 /  40  40  60  60
PARSONS-KPPF    67  78  65  79 /  40  40  60  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ032-033-
047>051-067-068-082-083-091-092.

&&
Hazardous weather outlook, May 6, 2:36 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
236 PM CDT WED MAY 6 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-071945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
236 PM CDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO
AFFECT CENTRAL AND SOUTH-CENTRAL KANSAS THROUGH THIS EVENING. THE
HIGHEST THREAT WILL BE GENERALLY ALONG AND WEST OF INTERSTATE
135...WHERE THE POTENTIAL FOR A STRONG TORNADO OR TWO ARE
POSSIBLE...ALONG WITH LARGE HAIL AND DAMAGING WINDS.

STRONG AND GUSTY SOUTHERLY WINDS WILL AFFECT CENTRAL AND SOUTH
CENTRAL KANSAS THIS AFTERNOON INTO EARLY EVENING...WITH GUSTS OF
40 TO 45 MPH. A WIND ADVISORY HAS BEEN POSTED FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORM CHANCES CONTINUE FOR BOTH THURSDAY
AND FRIDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY GRADUALLY
STALLS ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN CONCERNS...ALONG WITH THE POTENTIAL FOR VERY HEAVY RAINFALL
AND FLOODING. A BRIEF TORNADO OR TWO CANNOT BE RULED OUT AS WELL.

THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR SATURDAY AFTERNOON
AND EVENING AND PERHAPS EVEN SUNDAY...AS A STRONG STORM SYSTEM
APPROACHES FROM THE SOUTHWEST. ALL FACETS OF SEVERE
WEATHER...INCLUDING TORNADOES...ARE ONCE AGAIN POSSIBLE. THE
SEVERE WEATHER ON SATURDAY IS LIKELY TO BE MORE WIDESPREAD.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING
GENERALLY ALONG AND WEST OF INTERSTATE 135.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 6, 6:41 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT WED MAY 6 2015

KSZ033-070030-
LINCOLN KS-
641 PM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 730 PM CDT

* AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR BEVERLY...OR NEAR LINCOLN...
  MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...BEVERLY...BARNARD AND WESTFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3894 9793 3891 9794 3893 9817 3922 9814
      3922 9793
TIME...MOT...LOC 2339Z 198DEG 32KT 3900 9806

JAKUB
Local storm report, May 6, 6:45 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TORNADO          4 ESE BURRTON           38.00N 97.61W
05/06/2015                   HARVEY             KS   EMERGENCY MNGR

            HOG BARN DESTROYED AS WELL AS TREE DAMAGE AT SW 36TH AND
            WILLOW LAKE RD

&&

MWM
Special weather statement, May 6, 6:55 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
655 PM CDT WED MAY 6 2015

KSZ049-070030-
SALINE KS-
655 PM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 730 PM CDT

* AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR SALINA...MOVING NORTHEAST AT 40
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...BROOKVILLE...SMOLAN...NEW CAMBRIA...GLENDALE AND SALINA
  AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3896 9743 3872 9758 3875 9789 3896 9790
TIME...MOT...LOC 2353Z 203DEG 34KT 3881 9769

JAKUB
Special weather statement, May 6, 7:01 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT WED MAY 6 2015

KSZ091-070045-
HARPER KS-
701 PM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER ANTHONY...MOVING NORTHEAST AT
  30 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ANTHONY...HARPER...ATTICA...BLUFF CITY...DANVILLE...WALDRON...
  FREEPORT...CRYSTAL SPRINGS...RUNNYMEDE AND CORWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9831 3738 9826 3738 9781 3700 9786
TIME...MOT...LOC 0000Z 207DEG 27KT 3712 9806

JAKUB
Local storm report, May 6, 7:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             4 WSW ANTHONY           37.14N 98.09W
05/06/2015  E0.75 INCH       HARPER             KS   PUBLIC

&&

MWM
Local storm report, May 6, 7:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
742 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TORNADO          7 SW ANTHONY            37.09N 98.12W
05/06/2015                   HARPER             KS   NWS EMPLOYEE

            BRIEF TORNADO OBSERVED BY OFF-DUTY NWS EMPLOYEE

&&

MWM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:01 PM CDTSpecial Weather StatementICTHarper44 min
May 6, 7:21 PM CDTSevere Thunderstorm WarningICTHarper54 min
May 6, 7:27 PM CDTSevere Thunderstorm WarningICTHarper, Sumner63 min
May 6, 8:06 PM CDTSpecial Weather StatementICTKingman39 min
May 6, 8:09 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner34 min
May 6, 8:21 PM CDTSpecial Weather StatementICTSumner39 min
May 6, 8:44 PM CDTSpecial Weather StatementICTSumner31 min
May 6, 8:59 PM CDTSpecial Weather StatementICTSedgwick31 min
May 6, 9:17 PM CDTSpecial Weather StatementICTKingman43 min
May 6, 10:03 PM CDTSpecial Weather StatementICTSedgwick42 min
May 6, 10:17 PM CDTSpecial Weather StatementICTSumner43 min
May 6, 11:23 PM CDTSpecial Weather StatementICTButler37 min
May 7, 9:15 AM CDTSpecial Weather StatementICTChautauqua45 min
May 7, 9:33 AM CDTSpecial Weather StatementICTElk42 min
May 7, 10:22 AM CDTSpecial Weather StatementICTGreenwood53 min
May 7, 11:04 AM CDTSpecial Weather StatementICTGreenwood26 min
May 7, 11:26 AM CDTSpecial Weather StatementICTGreenwood34 min
May 7, 2:37 PM CDTSpecial Weather StatementICTEllsworth23 min
May 7, 2:47 PM CDTTornado WarningICTBarton17 min
May 7, 2:55 PM CDTSpecial Weather StatementICTSumner35 min
May 7, 3:08 PM CDTSpecial Weather StatementICTEllsworth, Saline37 min
May 7, 3:45 PM CDTSpecial Weather StatementICTBarton, Ellsworth30 min
May 7, 3:47 PM CDTFlash Flood WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more12 hr
May 7, 3:51 PM CDTSpecial Weather StatementICTSumner24 min
May 7, 4:25 PM CDTSpecial Weather StatementICTElk35 min
May 7, 5:03 PM CDTSpecial Weather StatementICTBarton27 min
May 7, 5:13 PM CDTAreal Flood WarningICTBarton3 hr
May 7, 5:17 PM CDTSpecial Weather StatementICTLincoln28 min
May 7, 5:23 PM CDTSpecial Weather StatementICTSaline37 min
May 7, 5:31 PM CDTSpecial Weather StatementICTRussell29 min
May 7, 5:36 PM CDTSevere Thunderstorm WarningICTRussell39 min
May 7, 5:46 PM CDTSpecial Weather StatementICTRice29 min
May 7, 5:59 PM CDTSevere Thunderstorm WarningICTRice31 min
May 7, 6:09 PM CDTSpecial Weather StatementICTRussell21 min
May 7, 6:26 PM CDTSpecial Weather StatementICTEllsworth34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.